Alert archive / Massachusetts / High Surf Advisories in 2014

High Surf Advisory 3, NWS Boston/Norton, MA

September 21, 20145 counties in Massachusetts; Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this high surf advisory at Sep 21, 2014, 3:43 PM EDT for 5 counties in Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Sep 22, 2014, 8:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2014, 3:43 PM EDT (19:43 UTC)
In effect from
Sep 22, 2014, 8:00 AM EDT
Expired
Sep 22, 2014, 5:50 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 51 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

534 
WHUS41 KBOX 211943
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT SUN SEP 21 2014

...HIGH SURF ADVISORY FOR THE OCEAN EXPOSED BEACHES OF THE SOUTH
COAST INCLUDING THE CAPE AND ISLANDS ON MONDAY...

MAZ020>024-RIZ006>008-220345-
/O.NEW.KBOX.SU.Y.0003.140922T1200Z-140922T2100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
343 PM EDT SUN SEP 21 2014

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM TO 5 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM EDT MONDAY.

* LOCATION...OCEAN EXPOSED BEACHES OF THE SOUTH COAST INCLUDING
  THE CAPE AND ISLANDS.

* SURF HEIGHT...5 TO 10 FEET.

* TIMING...MUCH OF THE DAYLIGHT HOURS ON MONDAY.

* IMPACTS...HIGH RISK OF DANGEROUS SURF AND RIP CURRENTS. ALSO
  VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM
  POSSIBLE SPLASH OVER. LARGE WAVES CAN SWEEP A PERSON INTO THE
  WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN
TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO
THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING
INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
4 follow-up statements
490 
WHUS41 KBOX 220200
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1000 PM EDT SUN SEP 21 2014

...HIGH SURF ADVISORY FOR THE OCEAN EXPOSED BEACHES OF THE SOUTH
COAST INCLUDING THE CAPE AND ISLANDS TOMORROW...

MAZ020>024-RIZ006>008-221000-
/O.CON.KBOX.SU.Y.0003.140922T1200Z-140922T2100Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1000 PM EDT SUN SEP 21 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM EDT
MONDAY...

* LOCATION...OCEAN EXPOSED BEACHES OF THE SOUTH COAST INCLUDING 
  THE CAPE AND ISLANDS. 

* SURF HEIGHT...5 TO 10 FEET.

* TIMING...MUCH OF THE DAYLIGHT HOURS ON TOMORROW.

* IMPACTS...HIGH RISK OF DANGEROUS SURF AND RIP CURRENTS. ALSO 
  VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM 
  POSSIBLE SPLASH OVER. LARGE WAVES CAN SWEEP A PERSON INTO THE 
  WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN
TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO
THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING
INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$
001 
WHUS41 KBOX 220753
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT MON SEP 22 2014

...HIGH SURF ADVISORY FOR THE OCEAN EXPOSED BEACHES OF THE SOUTH
COAST INCLUDING THE CAPE AND ISLANDS TODAY...

MAZ020>024-RIZ006>008-221600-
/O.EXT.KBOX.SU.Y.0003.140922T1200Z-140922T2200Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
353 AM EDT MON SEP 22 2014

...HIGH SURF ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
6 PM EDT THIS EVENING...

* LOCATION...OCEAN EXPOSED BEACHES OF THE SOUTH COAST INCLUDING 
  THE CAPE AND ISLANDS.

* SURF HEIGHT...5 TO 10 FEET.

* TIMING...INTO THIS EVENING.

* IMPACTS...HIGH RISK OF DANGEROUS SURF AND RIP CURRENTS. ALSO 
  VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM 
  POSSIBLE SPLASH OVER. LARGE WAVES CAN SWEEP A PERSON INTO THE 
  WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN
TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO
THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING
INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
811 
WHUS41 KBOX 221406
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1006 AM EDT MON SEP 22 2014

...HIGH SURF ADVISORY FOR THE OCEAN EXPOSED BEACHES OF THE SOUTH
COAST INCLUDING THE CAPE AND ISLANDS TODAY...

MAZ020>024-RIZ006>008-222200-
/O.CON.KBOX.SU.Y.0003.000000T0000Z-140922T2200Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1006 AM EDT MON SEP 22 2014

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...OCEAN EXPOSED BEACHES OF THE SOUTH COAST INCLUDING 
  THE CAPE AND ISLANDS.

* SURF HEIGHT...5 TO 10 FEET.

* TIMING...INTO THIS EVENING.

* IMPACTS...HIGH RISK OF DANGEROUS SURF AND RIP CURRENTS. ALSO 
  VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL AWAY FROM 
  POSSIBLE SPLASH OVER. LARGE WAVES CAN SWEEP A PERSON INTO THE 
  WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL.  ANOTHER MEANS OF
ESCAPE FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM
TOWARD SHORE OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES.  WATCH YOUR CHILDREN.  BE ESPECIALLY CAUTIOUS NEAR PIERS
AND JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

IN ADDITION...VIEWERS OF LARGE SURF SHOULD BE IN SAFE AREAS WELL
AWAY FROM POSSIBLE SPLASH OVER. INDIVIDUAL WAVES MAY BE MORE THAN
TWICE THE SIGNIFICANT WAVE HEIGHT...WHICH CAN SWEEP A PERSON INTO
THE WATER FROM WHAT MAY SEEM TO BE A SAFE VIEWING AREA. FALLING
INTO THE TURBULENT AND SOMETIMES ROCKY WATERS CAN RESULT IN
INJURY THAT REDUCES THE CHANCE OF SURVIVAL.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
873 
WHUS41 KBOX 222150
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
550 PM EDT MON SEP 22 2014

MAZ020>024-RIZ006>008-222300-
/O.CAN.KBOX.SU.Y.0003.000000T0000Z-140922T2200Z/
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
550 PM EDT MON SEP 22 2014

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH
SURF ADVISORY.

HIGH SURF WILL GRADUALLY DIMINISH THIS EVENING. THEREFORE...THE
HIGH SURF ADVISORY WILL EXPIRE ON TIME AT 6 PM THIS EVENING. 

$$

FRANK

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Sep 21, 2:05 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Sep 21, 2:05 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
205 PM EDT SUN SEP 21 2014

.SYNOPSIS...
MUGGY CONDITIONS WITH A FEW HIT AND MISS SHOWERS EXPECTED THIS
AFTERNOON IN MOST LOCALES...BUT A PERIOD OF RAIN IS LIKELY ACROSS
THE CAPE AND NANTUCKET LATE THIS AFTERNOON/EARLY THIS EVENING. DRIER
AND LESS HUMID WEATHER MONDAY AS A DRY COLD FRONT SWEEPS ACROSS THE
REGION. HIGH PRESSURE DOMINATES THE WEEK AHEAD...WITH COOLER
TEMPERATURES THE FIRST HALF...AND WARMER TEMPS THE LATTER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

205 PM UPDATE...

MARGINAL INSTABILITY AND DEEP LOW LEVEL MOISTURE HAS ALLOWED
SCATTERED SMALL SHOWERS TO AFFECT THE REGION THIS AFTERNOON.
WHILE MOST OF THE TIME WAS DRY AT A GIVEN LOCATION...BRIEF SHOWERS
WILL CONTINUE TO AFFECT THE REGION AT TIMES FOR THE REMAINDER OF THE
AFTERNOON.

MEANWHILE...SURFACE LOW OFF THE MID ATLANTIC COAST AND ITS SYNOPTIC
RAIN WAS WORKING ITS WAY NORTHEAST.  MOST OF THE MESOSCALE MODELS
NOW AGREE THAT A PERIOD OF STEADY RAIN WILL AFFECT THE FAR SOUTHEAST
NEW ENGLAND COAST LATE THIS AFTERNOON INTO PART OF THE EVENING
HOURS.  NOT SURE HOW MUCH IF ANY RAIN WILL MAKE IT BACK ACROSS
INTERIOR SOUTHEAST MA/SOUTHERN RI...BUT IF IT DOES SHOULD BE RATHER
SHORT LIVED.

AFTERNOON TEMPS WILL REMAIN IN THE 70S EVEN NEAR 80 IN A FEW
LOCALES.  DEWPOINTS WELL INTO THE 60S WILL RESULT IN MUGGY
CONDITIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...

NORTHERN STREAM TROUGH AND COLD FRONT OVER THE GREAT LAKES THIS
MORNING ZIPS ACROSS THE REGION TONIGHT. MOISTURE IS LIMITED SO AREAL
COVERAGE OF SHOWERS WILL BE LIMITED AND CONFINED TO THE INTERIOR.
OTHERWISE MAINLY DRY TONIGHT AND MILD AS FRONTAL PASSAGE DOESN/T
OCCUR UNTIL MONDAY MORNING.

MONDAY...

COLD FRONT MOVES ACROSS THE AREA IN THE MORNING WITH A SECONDARY
FRONT PASSING IN THE AFTERNOON. MOISTURE IS LIMITED SO JUST
EXPECTING SOME CLOUDS MIXING WITH THE SUNSHINE. STILL MILD AS COOLER
AIR DOESN'T ARRIVE UNTIL MON NIGHT. SO EXPECTING HIGHS MON WELL INTO
THE 70S INCLUDING CAPE COD AND THE ISLANDS GIVEN WESTERLY WINDS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGHLIGHTS...

* DRY WEATHER FOR MOST OF THE WEEK
* COOL TEMPERATURES THROUGH WED...MODERATING BY THE WEEKEND

OVERVIEW AND MODEL PREFERENCES...
21.00Z LONG RANGE MODEL GUIDANCE IS SHOWING FAIRLY GOOD AGREEMENT
THROUGHOUT THE LONG TERM DESPITE THE VARIANCE IN OVERALL PATTERN
LATE IN THE PERIOD. THIS VARIANCE IS APPARENT IN
TELECONNECTIONS...WHERE ALTHOUGH AO/NAO ARE POSITIVE...HOW
STRONGLY POSITIVE IT WILL BE REMAINS IN QUESTION. IN SPITE OF
THIS...FAIRLY LOCKED PATTERN ACROSS THE CONUS IS FAVORED AS
CUTOFF LOW PRES/LONGWAVE TROF IN THE E GIVES WAY TO BUILDING
RIDGE. THIS RIDGE IS THE RESULT OF A COMBINATION OF A SRN STREAM
RIDGE CURRENTLY ACROSS THE SW/TEXAS WHICH WILL COMBINE WITH THE
PERSISTENT WRN ATLANTIC RIDGE. THEREFORE...AFTER A COOL AND
DIURNALLY CLOUDY START TO THE WEEK...A GRADUAL WARMING TREND IS
EXPECTED THROUGH THE WEEKEND. DRY WX PREVAILS THANKS TO STRONG
1035+ HIGH PRES ASSOCIATED WITH THE BUILDING UPPER RIDGE. GIVEN
THE AGREEMENT HERE...A BLEND OF GUIDANCE WILL BE USED AS A
BASELINE.

DETAILS...

MON NIGHT INTO WED...
BAFFIN ISLAND CUTOFF IS CONNECTED TO LONGWAVE TROF WITH BASE
THROUGH NEW ENGLAND. THIS WILL GRADUALLY SLIDE TO THE E THROUGH
THE EARLY HALF OF THE WEEK. HOWEVER...GIVEN THE PERSISTENT COOL
DRAW WITH N COMPONENT TO THE FLOW...SUSPECT THIS WILL BE THE
COOLEST PORTION OF THE FORECAST WITH POTENTIAL FOR DIURNAL CLOUD
COVER UNDER CYCLONIC FLOW. DAYTIME HIGH TEMPS ARE LIKELY TO COOL
TUE AND MORESO ON WED THANKS TO A COOLER START. H85 TEMPS REMAIN
CLOSE TO +6C EACH DAY...SO NOT QUITE AS COLD AS THE LATE WEEK COOL
AIRMASS OF THIS PAST WEEK. HIGHS MAINLY IN THE LOW-UPPER 60S EACH
DAY. REGARDING LOWS...TUE NIGHT IS LIKELY TO BE THE COOLER OF THE
TWO THANKS TO CENTER OF HIGH PRES MORE DIRECTLY OVERHEAD YIELDING
WEAK FLOW. ALTHOUGH WITH RADIATIONAL COOLING SOME FROST IS
POSSIBLE EITHER NIGHT IN THE COOLER VALLEYS PARTICULARLY IN NW MA
OR SW NH.

THU INTO THE WEEKEND...
HIGH PRES WILL BE SLOWLY CRESTING OVER THE REGION WITH TIME. LOW-
MID LVL HEIGHTS CONTINUE TO RISE SUGGESTING INCREASING TEMPS
THROUGH THE COLUMN...THEREFORE...MODERATE TEMPS ARE EXPECTED EACH
DAY AS WELL. H85 TEMPS START ABOUT +9C THU...THEN MAY REACH
BETWEEN +12C AND +14C BY SUN. WITH MODERATION EACH DAY SUSPECT
THAT HIGHS WILL START NEAR NORMAL...INCREASING TO ABOVE NORMAL BY
THE WEEKEND...AT WHICH POINT HIGHS IN THE UPPER 70S FOR THE
WEEKEND.

FOR WHAT IT/S WORTH...EVEN THOUGH THE BLOCKING PATTERN SUGGESTS
THE DRY HIGH PRES AND ASSOCIATED SUBSIDENCE DOMINATES...THERE IS
AN INVERTED TROF IN THE MID ATLANTIC WITH HIGHER MOISTURE WHICH
MAY NEED TO BE WATCHED. WILL MAINTAIN A DRY FORECAST FOR NOW AS A
DRY PATTERN SUCH AS THIS GENERALLY SUGGESTS POSITIVE
FEEDBACK...MAINTAINING ITSELF. HOWEVER...WITH THE VARIANCE EVIDENT
IN THE OVERALL FLOW PATTERN ALOFT LATE IN THE WEEK...MAY NEED TO
MONITOR THIS INVERTED TROF AND SUBTROPICAL MOISTURE WHICH COULD
YIELD A CHANGE IN THE FORECAST. INDIVIDUAL ENSEMBLE MEMBERS FROM
BOTH THE GEFS AND ECENS DO BRING THIS TROF CLOSER TO NEW ENGLAND
THAN DO OTHER MEMBERS AND THE OPERATIONAL MODELS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH MONDAY NIGHT/...

REST OF THIS AFTERNOON...MODERATE CONFIDENCE.  MAINLY MVFR
CIGS WERE DOMINATING AT MID AFTERNOON...BUT SOME IFR CONDITIONS WERE
DEVELOPING ACROSS THE CAPE AND NANTUCKET.  MAY SEE CONDITIONS LOWER
TO IFR IN SOME LOCALES NEAR THE SOUTHEAST NEW ENGLAND COAST THROUGH
EARLY EVENING.  REST OF THE REGION SHOULD MAINLY BE MVFR.

TONIGHT...LOW TO MODERATE CONFIDENCE.  GUIDANCE SEEMS A BIT TOO
PESSIMISTIC ON CEILINGS/VISIBILITIES GIVEN WINDS SHIFTING TO MORE OF A
WESTERLY DIRECTION LATER THIS EVENING...ALBEIT LIGHT.  PATCHES OF
IFR CONDITIONS STILL LIKELY THOUGH...ESPECIALLY IF ANY PATCHY FOG
CAN DEVELOP.  WIDESPREAD IFR CONDITIONS MOST LIKELY NEAR THE FAR
SOUTHEAST NEW ENGLAND COAST.  AGAIN...FORECAST CONFIDENCE IS LOW TO
MODERATE SO LATER SHIFTS WILL HAVE TO MONITOR TRENDS CLOSELY.

MONDAY AND MONDAY NIGHT...HIGH CONFIDENCE IN VFR CONDITIONS.  JUST A
LOW RISK FOR BRIEF MVFR CIGS ACROSS THE INTERIOR ON MONDAY AS
A DECK OF STRATO-CUMULUS CLOUDS MOVES INTO THE REGION.
OTHERWISE...GUSTY WEST TO NORTHWEST WINDS OF 20 TO 25 KNOTS EXPECTED
DURING THE DAY MONDAY.

KBOS TERMINAL...MODERATE CONFIDENCE TONIGHT WITH HIGH CONFIDENCE ON
MONDAY.

KBDL TERMINAL...MODERATE CONFIDENCE TONIGHT WITH HIGH CONFIDENCE ON
MONDAY.

OUTLOOK...TUESDAY THROUGH THURSDAY...

HIGH CONFIDENCE. VFR DOMINATES THROUGH THE PERIOD. A FEW POCKETS
OF EARLY MORNING FOG AT TYPICALLY PRONE TERMINALS EACH NIGHT.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

TODAY...

MODEST S-SE WINDS WITH HEAVY SHOWERS ACROSS THE WESTERN WATERS. VSBY
REDUCED IN HEAVY RAIN AND PATCHY FOG.

TONIGHT...

SHOWERS DIMINISH. SEAS BUILD ACROSS THE OCEAN WATERS THUS SCA IN
EFFECT. SSW WINDS SHIFT TO WEST TOWARD SUNRISE.

MONDAY...

WEST WINDS YIELD GOOD VSBY AND DRY WEATHER. HOWEVER SEAS REMAIN
ROUGH FROM LEFTOVER SOUTH SWELL COMBINED WITH DEVELOPING WEST WIND
WAVES.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

HIGH CONFIDENCE...

5-8 FT SEAS AND WINDS BOTH DIMINISH MON NIGHT...SUCH THAT SMALL
CRAFT ADVISORIES ARE LIKELY TO END. ALTHOUGH THE SWELL MAY LINGER
A BIT INTO TUE...EVEN THESE SHOULD DROP BELOW SMALL CRAFT ADVISORY
THRESHOLDS EARLY. OTHERWISE...MAINLY QUIET BOATING WEATHER FOR THE
REMAINDER OF THE PERIOD UNDER HIGH PRES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EDT MONDAY
     FOR ANZ235-237-250-254>256.

&&

SYNOPSIS...FRANK/NOCERA/DOODY
NEAR TERM...FRANK
SHORT TERM...NOCERA
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...NOCERA/DOODY
Hazardous weather outlook, Sep 21, 3:58 AM EDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT SUN SEP 21 2014

ANZ233-234-CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-
220800-
VINEYARD SOUND-BUZZARDS BAY-HARTFORD CT-TOLLAND CT-WINDHAM CT-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
358 AM EDT SUN SEP 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL
WATERS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>232-235>237-250-251-254>256-220800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-RHODE ISLAND SOUND-
NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
358 AM EDT SUN SEP 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:32 AM EDTSmall Craft AdvisoryBOX54 hr

Nearby

High Surf Advisories in Massachusetts, 2014High Surf Advisories in Rhode Island, 2014Every high surf advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.